MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/13/2023
Type of Reportable Event Death
Event or Problem Description
The patient presented to the emergency department of (b)(6) with abdominal pain.It was determined that the patient had an abdominal aortic aneurysm (aaa) rupture and required immediate intervention.The patient underwent an emergency endovascular aortic repair (evar) in the early morning of (b)(6) 2023.The cook zenith flex aaa endovascular graft bifurcated main body was successfully placed below the renal arteries in the target landing zone.Due to access tortuosity and calcification, the iliac limbs were extended bilaterally to cover the external iliac access complications.After the placement of the grafts, it was discovered that the zenith flex aaa endovascular graft bifurcated main body had a type 1a endoleak.Balloon inflation was repeated to address the endoleak.The endoleak persisted.A cook sales representative was present for the case.The cook sales representative confirmed the planned landing zone (over the renal arteries) of the zenith flex with z-trak aaa endovascular graft main body extension (esbe-36-50-zt) with the physician.The physician made the decision to proceed with the placement of the zenith flex with z-trak aaa endovascular graft main body extension (esbe-36-50-zt) in the zenith flex aaa endovascular graft bifurcated main body and covered the renal arteries.After the procedure the patient was transferred to the critical care recovery room where they coded and then expired.It was reported that renal failure did not contribute to the clinical outcome.The focus of this report is the zenith flex with z-trak aaa endovascular graft main body extension (esbe-36-50-zt) that was placed over the renal arteries during the procedure to address a type 1a endoleak.A separate report with the patient identifier (b)(6) will be submitted for the same patient that captures the type 1a endoleak on the zenith flex aaa endovascular graft bifurcated main body (tffb-32-82-zt).
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 04apr2023.The event was an emergent rupture with limited imaging.The aortic neck was described as angulated and short.A 46 coda balloon with hand inflation was used.Ballooning was completed in all overlaps and sealing stents.It is unknown if an autopsy report will be provided.A death certificate is not available for the investigation.The cause of death determined by the physician was a ruptured abdominal aortic aneurysm (aaa).The cook devices did not contribute to the patient's death.The device is not available for return at this time.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.Event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or reportable product malfunction.It was determined through the investigation and additional information that the device zenith flex with z-trak aaa endovascular graft main body extension (esbe-36-50-zt, lot 14890313) was intentionally deployed above the renal arteries and there was no indication that the type ia endoleak persisted after the device was deployed.During the course of the investigation, it was reported by the physician that the patient's death was not related to the renal arteries being covered but was due to the pre-existing condition of a ruptured aneurysm.Therefore, the patient death is not due to use of the device.Event is no longer reportable.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16636935
Report Number1820334-2023-00339
Device Sequence Number7234564
Product Code MIH
UDI-Device Identifier10827002552101
UDI-Public(01)10827002552101(17)250810(10)14890313
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Model NumberN/A
Device Catalogue NumberESBE-36-50-ZT
Device Lot Number14890313
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer04/04/2023
06/06/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date04/12/2023
06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 46 CODA BALLOON CATHETER.; COOK TFFB-32-82-ZT, LOT 14425131.; COOK ZSLE-11-107-ZT, LOT 15068498.; COOK ZSLE-11-122-ZT, LOT 14425131.; COOK ZSLE-11-90-ZT, LOT 14879637.; COOK ZSLE-24-74-ZT, LOT 14382584.
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexUnknown